Alert archive / Nebraska / Wind Advisories in 2022
Wind Advisory 3, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Mar 17, 2022, 2:46 PM CDT for 6 counties in Nebraska. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2022, 2:46 PM CDT (19:46 UTC)
- Expired
- Mar 18, 2022, 3:35 AM CDT
- In force
- 13 hr
- Issued by
- NWS Omaha, NE
Counties Gage County, NE, Jefferson County, NE, Johnson County, NE, Nemaha County, NE, Pawnee County, NE, Richardson County, NE
The radar
The Omaha radar (KOAX), 120 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 7.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2035 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
861 WWUS73 KOAX 171946 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 246 PM CDT Thu Mar 17 2022 NEZ088>093-180400- /O.NEW.KOAX.WI.Y.0003.220317T1946Z-220318T1700Z/ Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- Including the cities of Fairbury, Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, and Falls City 246 PM CDT Thu Mar 17 2022 ...WIND ADVISORY IN EFFECT UNTIL NOON CDT FRIDAY... * WHAT...North winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Jefferson, Gage, Johnson, Nemaha, Pawnee and Richardson Counties. * WHEN...Until noon CDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Albright
1 follow-up statement
580 WWUS73 KOAX 180835 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 335 AM CDT Fri Mar 18 2022 NEZ088>093-180945- /O.CAN.KOAX.WI.Y.0003.000000T0000Z-220318T1700Z/ Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- Including the cities of Fairbury, Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, and Falls City 335 AM CDT Fri Mar 18 2022 ...WIND ADVISORY IS CANCELLED... However, northerly winds gusting around 25 mph are expected through today. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Mar 17, 1:03 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Mar 17, 1:03 PM CDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 103 PM CDT Thu Mar 17 2022 ...Updated Aviation Forecast Discussion... .DISCUSSION... Issued at 320 AM CDT Thu Mar 17 2022 A deepening trough axis has rounded the Four Corners region early this morning and is forecast to close off as it ejects eastward into the southern Plains through early Friday. An associated surface low currently over New Mexico will track eastward across the southern Plains and toward central Oklahoma and eventually northeastward into central Missouri by Friday morning. Regional radar shows a band of echoes in a southwest to northeast fashion across portions of northeast Nebraska early this morning. Cloud heights and surface observations show that these echoes remain aloft with point forecast soundings indicating a large dry layer despite ongoing mid-level frontogenetical forcing. In fact, point forecast soundings indicate a lack of saturation in the low levels until later this evening. As the upper trough/low moves east along the KS/OK border overnight, broad scale forcing for ascent will increase across our southern counties in southeastern Nebraska and southwest Iowa as the column finally begins to saturate. Dry air to the north of this will create a tight north/south gradient across our area. Parts of our southern CWA could see up towards 0.5-1.00" of QPF which would be very welcome moisture to the area. As for snow, the NAM is the odd model out being the coldest one and gives the area several inches of snow. Based on latest thermo profiles, we think there will be an extended period of rain/snow mix. The ground temperatures should be just warm enough to where the snowfall rates will not be high enough to accumulate much snow and most of what falls will melt. Do think the grassy areas could see up toward an inch or possibly two, but most roadways should remain wet with maybe a bit of accumulating slush as ambient surface temperatures remain near to just above freezing. The higher accumulations will remain along the KS/NE and IA/MO borders. Pops will end from west to east with the departing system and these will linger into Friday morning. This system moves east of the area on Friday with quiet conditions for a few days as upper-level heights build over the nation's mid- section. This should push highs by Sunday well into the upper 60s to mid 70s. A large trough is forecast to dig across the Rockies and into the central Plains by early next week with deterministic model runs coming into much better agreement than previous runs. This system looks to bring much-needed moisture into a large portion of the area. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1253 PM CDT Thu Mar 17 2022 The main aviation concerns over the next 24 hours include gusty north winds, low ceilings and rain/snow. Winds should be sustained at 10 to 25 kts with gusts of 25 to 40 kt through 18Z Friday. Strongest gusts (> 35 kt) should occur from KLNK southward. Ceilings and visibility should remain VFR through 00Z Friday, then MVFR conditions (cloud bases 1000 to 2500 ft with visibilities of 1/2 SM to 5 SM) will spread over southeast Nebraska and western Iowa between 00Z and 18Z Friday. The lowest visibility and ceilings will be associated with rain and snow. Snow is most likely between 08Z and 14Z Friday, but it isn't a guarantee. If snow occurs, snowfall rates may approach 1 inch per hour. Conditions should improve over the region after 18Z Friday. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && DISCUSSION...Kern AVIATION...Albright
Hazardous weather outlook, Mar 17, 11:32 AM CDT, 3 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 1132 AM CDT Thu Mar 17 2022 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-180645- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 1132 AM CDT Thu Mar 17 2022 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...This Afternoon and Tonight A rain snow mix is expected tonight and Friday morning. Though ground temperatures are warm, bursts of heavier snow, with snowfall rates over 1 inch per hour, could produce localized accumulations of 1 to 2 inches. The greatest snow potential is expected along and south of Interstate 80 between 4 AM and 8 AM. Warmer ground temperatures should limit any travel impacts by keeping the roads mostly wet. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A rain snow mix may linger across southeast Nebraska and southwest Iowa through 10 AM Friday. Warming temperatures should prevent any significant impacts from additional snowfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Wind Advisories in Nebraska, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.